2048234 tn?1330817700
Prednisone
I was put on prednisone for my lungs. its a 7 day treatment but I am reading its very addictive. what do I do? I dont want to get addicted to anything else.
Cancel
18 Answers
Page 1 of 1
1047946 tn?1332611629
You have to take care of that walking pneumonia first and foremost. A 7 day treatment isn't going to get your body hooked. You won't get a high from it so it's not really addicting in the same sense that an opiate is. If you are on it for an extended period of time it can cause some withdrawal symptoms just like any other steroid. My wife was on it for over a month and she had no side effects when she stopped taking it.

Take it for a week to treat the pneumonia. You'll be fine.




Brian
Comment
Cancel
1047946 tn?1332611629
Comment
Comment
Submit Comment
495284 tn?1333897642
Just follow your doctors orders with this.  It will help with the pnuemonia.  Dont worry about getting addicted, just focus on getting better~~
Comment
Cancel
495284 tn?1333897642
Comment
Comment
Submit Comment
2048234 tn?1330817700
I know I have to take it but im reading it causes euphoria. Which is what was so great about my DOC. That feeling of well being and that everything was just peachy. Ha who would of ever thought I would be so freaked out about taking pills when I would pop them like candy before.
Comment
Cancel
2048234 tn?1330817700
Comment
Comment
Submit Comment
495284 tn?1333897642
It isnt that kind of euphoria you get from narcotics.  Be a good girl and take your meds!!  You need to get better.
Comment
Cancel
495284 tn?1333897642
Comment
Comment
Submit Comment
2025470 tn?1334018991
I have taken prednisone at least on 30 different occasions,(back injury, poison sumac, ivy and pneumonia)  full tapers and never ever experienced any type of euphoria.  Only side effect was an insane appetite for me.  I have taken MASSIVE amounts including injections and honestly 100% never felt anything.  You will be fine I promise!!! Take it as the doctor said and take care of your health!!!

Feel better!!!
Comment
Cancel
2025470 tn?1334018991
Comment
Comment
Submit Comment
2048234 tn?1330817700
Thanks everybody I will take what they gave me. I really need to block Google all it does is scare the crap out of me.
Comment
Cancel
2048234 tn?1330817700
Comment
Comment
Submit Comment
2025470 tn?1334018991
    Scared my wife was ready to kill me in the first 2 weeks for googling EVERYTHING.  Drove myself and her nuts!!!
Comment
Cancel
2025470 tn?1334018991
Comment
Comment
Submit Comment
2048234 tn?1330817700
Lol well Atleast I'm not alone. I am not however going to take the codiene cough medication they gave me. I am not coughing too much and that med just has bad written all over it.
Comment
Cancel
2048234 tn?1330817700
Comment
Comment
Submit Comment
Avatar universal
Feel better! And its probably best not to take the cough syrup.....had it last fall....    xoxo,  s
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
2048234 tn?1330817700
Ok Yall I am having really bad joint, leg and back pain and I very well could be freaking myself out but could it be a reaction to the prednisone? I am also on 50 mgs isnt that a lot???
Comment
Cancel
2048234 tn?1330817700
Comment
Comment
Submit Comment
Avatar universal
Honey I really dont think you should google anymore!!  You make yourself nutzo!!!  But yes, take the prednisone.  A short amount of time is no big deal for this drug.  Stay strong...Sharon
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
2048234 tn?1330817700
I turned the google off lol I even removed it from my tool bar. I am just worried about the joint, leg and lower back pain.
Comment
Cancel
2048234 tn?1330817700
Comment
Comment
Submit Comment
1416133 tn?1351126817
And get rid of the codeine cough syrup.  I'd be more worried about that than the prednisone.

Hope you feel better soon.  :)
Comment
Cancel
1416133 tn?1351126817
Comment
Comment
Submit Comment
2048234 tn?1330817700
I didnt fill that medication I know better. That would of been my gateway on a path to destruction.
Comment
Cancel
2048234 tn?1330817700
Comment
Comment
Submit Comment
1416133 tn?1351126817
Okay good!  Phew.. (throw out the piece of paper the prescription is written on then!  lol)
Comment
Cancel
1416133 tn?1351126817
Comment
Comment
Submit Comment
2048234 tn?1330817700
We are on the same page. Already ripped up thrown out and in the dumpster. Yay!! I'm trying really hard not to relapse and I called the advice nurse about the leg, joint and lower back pain. She said the dose they put me on can cause that because it is really high which means my lungs are really full of fluid. She told me to go to er for pain control but that is NOT an option. I'm going to try a hot bath and pray that helps.
Comment
Cancel
2048234 tn?1330817700
Comment
Comment
Submit Comment
Avatar universal
hi scaredmom, to put your mind at ease i was prescribed 7 x 25mg a day prednislone for a chest infection for a month. They are not addictive and you do not get any withdrawals from them, short term use. But i think as somebody else said long term use over 6 months you do have to be careful coming off them without telling your doctor like any steroid. i wouldnt worry about them and keep doing what your doing, you need to take them to get better
take care x
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Hi, I have the same pain! Every time I take steroids either by mouth or injections my legs and hips hurt uncontrollably. You are the ONLY person I have found with the same side effects.
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
Your Answer
2048234 tn?1330817700
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Addiction: Substance Abuse Community Resources
RSS Expert Activity
233488 tn?1310696703
Blank
Marathon Running Done Over Many Yea...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
233488 tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
748543 tn?1463449675
Blank
TMJ/TMJ The Connection Between Teet...
01/15 by Hamidreza Nassery , DMD, FICOI, FAGD, FICCMOBlank
Top Addiction Answerers
Avatar universal
Blank
phoenix, AZ
495284 tn?1333897642
Blank
City of Dominatrix, MN
4522800 tn?1459192030
Blank
1235186 tn?1339127464
Blank
on the beach, NJ
406584 tn?1399591666
Blank
Avatar universal
Blank
los angeles, CA